Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
Other Articles
December 26, 1936


JAMA. 1936;107(26):2115-2117. doi:10.1001/jama.1936.02770520017005

There have been reports recently of ingestion of alpha-dinitrophenol (1-2-4) with subsequent psychic disturbances, vasomotor and circulatory changes, dermatitic reactions1 and even an otologic complication.2 To date only three cases of agranulocytic angina following ingestion of dinitrophenol have been reported.3 In one case,4 in which the drug was self administered for two weeks in doses of 100 mg. four times daily, the patient recovered following withdrawal of the drug, roentgen therapy and the use of pentnucleotide. The second patient, taking 21,800 mg. in the form of "Nitraphen" over a period of four months, developed a picture of complete granulopenia with unfavorable reactions, such as sense of warmth, perspiration, fatigue, sore throat, vertigo and a pruritic eruption of the skin. These symptoms vanished in about three weeks following withdrawal of the drug but recurred with the repetition of the drug. This patient responded to pentnucleotide and blood

First Page Preview View Large
First page PDF preview
First page PDF preview